July  2020, 40(7): 4073-4092. doi: 10.3934/dcds.2020172

Recoding the classical Hénon-Devaney map

Universidade Federal de São Carlos, São Carlos, SP - 13565905, Brazil

Received  May 2018 Revised  December 2019 Published  April 2020

Fund Project: The author is supported by CAPES

In this work we are going to consider the classical Hénon-Devaney map given by
$ \begin{eqnarray*} f: \mathbb{R}^2\setminus \{y = 0\} &\rightarrow& \mathbb{R}^2 \\ (x,y) &\mapsto& \left(x+\dfrac{1}{y}, y-\dfrac{1}{y}-x\right) \end{eqnarray*} $
We are going to construct conjugacy to a subshift of finite type, providing a global understanding of the map's behavior.We extend the coding to a more general class of maps that can be seen as a map in a square with a fixed discontinuity.
Citation: Fernando Lenarduzzi. Recoding the classical Hénon-Devaney map. Discrete & Continuous Dynamical Systems - A, 2020, 40 (7) : 4073-4092. doi: 10.3934/dcds.2020172
References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory, Mathematical Surveys and Monographs, 50, American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.  Google Scholar

[2]

R. L. Adler and B. Weiss, The ergodic infinite measure preserving transformation of Boole, Israel J. Math., 16 (1973), 263-278.  doi: 10.1007/BF02756706.  Google Scholar

[3]

P. CiriloY. Lima and E. Pujals, Ergodic properties of skew products in infinite measure, Israel J. Math., 214 (2016), 43-66.  doi: 10.1007/s11856-016-1344-3.  Google Scholar

[4]

R. L. Devaney, The baker transformation and a mapping associated to the restricted three-body problem, Commun. Math. Phys., 80 (1981), 465-476.  doi: 10.1007/BF01941657.  Google Scholar

[5]

M. Hénon, Generating Families in the Restricted Three-Body Problem, Lecture Notes in Physics, New Series m: Monographs, 52, Springer-Verlag, Berlin, 1997. doi: 10.1007/3-540-69650-4.  Google Scholar

[6]

M. W. Hirsch, C. C. Pugh and M. Shub, Invariant Manifolds, Lecture Notes in Mathematics, 583, Springer-Verlag, Berlin-New York, 1977. doi: 10.1007/BFb0092042.  Google Scholar

[7]

M. Lenci, On infinite-volume mixing, Comm. Math. Phys., 298 (2010), 485-514.  doi: 10.1007/s00220-010-1043-6.  Google Scholar

[8]

S. Muñoz, Robust transitivity of maps of the real line, Discrete Contin. Dyn. Syst., 35 (2015), 1163-1177.  doi: 10.3934/dcds.2015.35.1163.  Google Scholar

[9]

S. Muñoz, Hyperbolicity and robust transitivity of non-compact invariant sets for the plane, preprint. Google Scholar

[10]

E. Pujals and F. Lenarduzzi, Generalized hénon-devaney maps, work in progress. Google Scholar

[11]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79, Springer-Verlag, New York-Berlin, 1982.  Google Scholar

show all references

References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory, Mathematical Surveys and Monographs, 50, American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.  Google Scholar

[2]

R. L. Adler and B. Weiss, The ergodic infinite measure preserving transformation of Boole, Israel J. Math., 16 (1973), 263-278.  doi: 10.1007/BF02756706.  Google Scholar

[3]

P. CiriloY. Lima and E. Pujals, Ergodic properties of skew products in infinite measure, Israel J. Math., 214 (2016), 43-66.  doi: 10.1007/s11856-016-1344-3.  Google Scholar

[4]

R. L. Devaney, The baker transformation and a mapping associated to the restricted three-body problem, Commun. Math. Phys., 80 (1981), 465-476.  doi: 10.1007/BF01941657.  Google Scholar

[5]

M. Hénon, Generating Families in the Restricted Three-Body Problem, Lecture Notes in Physics, New Series m: Monographs, 52, Springer-Verlag, Berlin, 1997. doi: 10.1007/3-540-69650-4.  Google Scholar

[6]

M. W. Hirsch, C. C. Pugh and M. Shub, Invariant Manifolds, Lecture Notes in Mathematics, 583, Springer-Verlag, Berlin-New York, 1977. doi: 10.1007/BFb0092042.  Google Scholar

[7]

M. Lenci, On infinite-volume mixing, Comm. Math. Phys., 298 (2010), 485-514.  doi: 10.1007/s00220-010-1043-6.  Google Scholar

[8]

S. Muñoz, Robust transitivity of maps of the real line, Discrete Contin. Dyn. Syst., 35 (2015), 1163-1177.  doi: 10.3934/dcds.2015.35.1163.  Google Scholar

[9]

S. Muñoz, Hyperbolicity and robust transitivity of non-compact invariant sets for the plane, preprint. Google Scholar

[10]

E. Pujals and F. Lenarduzzi, Generalized hénon-devaney maps, work in progress. Google Scholar

[11]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79, Springer-Verlag, New York-Berlin, 1982.  Google Scholar

Figure 1.  The map $ f $ and the discontinuity
Figure 2.  The dynamics of the part above $ R_1 $
Table 
Initial Point $ p $ $ f(p) $ $ f^2(p) $
coordinates $ (3\oplus -2, 1\oplus -4) $ $ (2\oplus -2, 2\oplus -4) $ $ (1\oplus -2, 3\oplus -4) $
coding $ (2 \ ,\ 1) $ $ (22 \ , \ 12) $ $ (221 \ , \ 122) $
coordinates $ (-1\oplus 3\oplus -1, -1) $ $ ( 3\oplus -1, -2) $ $ ( 2\oplus -1, 1\oplus -2) $
coding $ (-1 \ , \ -1) $ $ (-12 \ , \ -1-2) $ $ (\operatorname{-122} \ , \ \operatorname{-1-21}) $
coordinates $ (-1\oplus 1\oplus -1, -1) $ $ ( 1\oplus -1, -2) $ $ ( -1, 1\oplus -2) $
coding $ (-1 \ , \ -1) $ $ (\operatorname{-11} \ , \ \operatorname{-1-2}) $ $ (\operatorname{-11-1} \ , \ \operatorname{-1-21}) $
coordinates $ (3\oplus -2, 3\oplus -4) $ $ (2\oplus -2, 4\oplus -4) $ $ (1\oplus -2, 5\oplus -4) $
coding $ (2 \ ,\ 2) $ $ (22 \ , \ 22) $ $ (221 \ , \ 222) $
coordinates $ (3\oplus -2, -1\oplus 4) $ $ (2\oplus -2, 1\oplus-1\oplus -4) $ $ (1\oplus -2, 2\oplus-1\oplus -4) $
coding $ (2 \ ,\ \operatorname{-1}) $ $ (22 \ , \ \operatorname{-11}) $ $ (221 \ , \ \operatorname{-112}) $
Initial Point $ p $ $ f(p) $ $ f^2(p) $
coordinates $ (3\oplus -2, 1\oplus -4) $ $ (2\oplus -2, 2\oplus -4) $ $ (1\oplus -2, 3\oplus -4) $
coding $ (2 \ ,\ 1) $ $ (22 \ , \ 12) $ $ (221 \ , \ 122) $
coordinates $ (-1\oplus 3\oplus -1, -1) $ $ ( 3\oplus -1, -2) $ $ ( 2\oplus -1, 1\oplus -2) $
coding $ (-1 \ , \ -1) $ $ (-12 \ , \ -1-2) $ $ (\operatorname{-122} \ , \ \operatorname{-1-21}) $
coordinates $ (-1\oplus 1\oplus -1, -1) $ $ ( 1\oplus -1, -2) $ $ ( -1, 1\oplus -2) $
coding $ (-1 \ , \ -1) $ $ (\operatorname{-11} \ , \ \operatorname{-1-2}) $ $ (\operatorname{-11-1} \ , \ \operatorname{-1-21}) $
coordinates $ (3\oplus -2, 3\oplus -4) $ $ (2\oplus -2, 4\oplus -4) $ $ (1\oplus -2, 5\oplus -4) $
coding $ (2 \ ,\ 2) $ $ (22 \ , \ 22) $ $ (221 \ , \ 222) $
coordinates $ (3\oplus -2, -1\oplus 4) $ $ (2\oplus -2, 1\oplus-1\oplus -4) $ $ (1\oplus -2, 2\oplus-1\oplus -4) $
coding $ (2 \ ,\ \operatorname{-1}) $ $ (22 \ , \ \operatorname{-11}) $ $ (221 \ , \ \operatorname{-112}) $
[1]

Hildeberto E. Cabral, Zhihong Xia. Subharmonic solutions in the restricted three-body problem. Discrete & Continuous Dynamical Systems - A, 1995, 1 (4) : 463-474. doi: 10.3934/dcds.1995.1.463

[2]

Jungsoo Kang. Some remarks on symmetric periodic orbits in the restricted three-body problem. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5229-5245. doi: 10.3934/dcds.2014.34.5229

[3]

Samuel R. Kaplan, Ernesto A. Lacomba, Jaume Llibre. Symbolic dynamics of the elliptic rectilinear restricted 3--body problem. Discrete & Continuous Dynamical Systems - S, 2008, 1 (4) : 541-555. doi: 10.3934/dcdss.2008.1.541

[4]

Niraj Pathak, V. O. Thomas, Elbaz I. Abouelmagd. The perturbed photogravitational restricted three-body problem: Analysis of resonant periodic orbits. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 849-875. doi: 10.3934/dcdss.2019057

[5]

Hadia H. Selim, Juan L. G. Guirao, Elbaz I. Abouelmagd. Libration points in the restricted three-body problem: Euler angles, existence and stability. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 703-710. doi: 10.3934/dcdss.2019044

[6]

Qinglong Zhou, Yongchao Zhang. Analytic results for the linear stability of the equilibrium point in Robe's restricted elliptic three-body problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1763-1787. doi: 10.3934/dcds.2017074

[7]

Mitsuru Shibayama. Non-integrability of the collinear three-body problem. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 299-312. doi: 10.3934/dcds.2011.30.299

[8]

Jean-Baptiste Caillau, Bilel Daoud, Joseph Gergaud. Discrete and differential homotopy in circular restricted three-body control. Conference Publications, 2011, 2011 (Special) : 229-239. doi: 10.3934/proc.2011.2011.229

[9]

Frederic Gabern, Àngel Jorba, Philippe Robutel. On the accuracy of restricted three-body models for the Trojan motion. Discrete & Continuous Dynamical Systems - A, 2004, 11 (4) : 843-854. doi: 10.3934/dcds.2004.11.843

[10]

Edward Belbruno. Random walk in the three-body problem and applications. Discrete & Continuous Dynamical Systems - S, 2008, 1 (4) : 519-540. doi: 10.3934/dcdss.2008.1.519

[11]

Richard Moeckel. A topological existence proof for the Schubart orbits in the collinear three-body problem. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 609-620. doi: 10.3934/dcdsb.2008.10.609

[12]

Marcel Guardia, Tere M. Seara, Pau Martín, Lara Sabbagh. Oscillatory orbits in the restricted elliptic planar three body problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 229-256. doi: 10.3934/dcds.2017009

[13]

Richard Moeckel. A proof of Saari's conjecture for the three-body problem in $\R^d$. Discrete & Continuous Dynamical Systems - S, 2008, 1 (4) : 631-646. doi: 10.3934/dcdss.2008.1.631

[14]

Hiroshi Ozaki, Hiroshi Fukuda, Toshiaki Fujiwara. Determination of motion from orbit in the three-body problem. Conference Publications, 2011, 2011 (Special) : 1158-1166. doi: 10.3934/proc.2011.2011.1158

[15]

Kuo-Chang Chen. On Chenciner-Montgomery's orbit in the three-body problem. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 85-90. doi: 10.3934/dcds.2001.7.85

[16]

Ming Zhao, Cuiping Li, Jinliang Wang, Zhaosheng Feng. Bifurcation analysis of the three-dimensional Hénon map. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 625-645. doi: 10.3934/dcdss.2017031

[17]

Regina Martínez, Carles Simó. On the stability of the Lagrangian homographic solutions in a curved three-body problem on $\mathbb{S}^2$. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1157-1175. doi: 10.3934/dcds.2013.33.1157

[18]

Rongchang Liu, Jiangyuan Li, Duokui Yan. New periodic orbits in the planar equal-mass three-body problem. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2187-2206. doi: 10.3934/dcds.2018090

[19]

Xiaojun Chang, Tiancheng Ouyang, Duokui Yan. Linear stability of the criss-cross orbit in the equal-mass three-body problem. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 5971-5991. doi: 10.3934/dcds.2016062

[20]

Abimael Bengochea, Manuel Falconi, Ernesto Pérez-Chavela. Horseshoe periodic orbits with one symmetry in the general planar three-body problem. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 987-1008. doi: 10.3934/dcds.2013.33.987

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (167)
  • HTML views (115)
  • Cited by (0)

Other articles
by authors

[Back to Top]